Alert archive / North Carolina / Small Craft Advisories in 2017
Small Craft Advisory 64, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jun 4, 2017, 3:57 AM EDT. It took effect at Jun 5, 2017, 12:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2017, 3:57 AM EDT (07:57 UTC)
- In effect from
- Jun 5, 2017, 12:00 PM EDT
- Expired
- Jun 6, 2017, 11:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
966 WHUS72 KMHX 040757 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 AM EDT SUN JUN 4 2017 ...SMALL CRAFT ADVISORY CONDITIONS ACROSS THE CENTRAL WATERS MONDAY AFTERNOON INTO TUESDAY MORNING... .A COLD FRONT WILL APPROACH THE NORTH CAROLINA WATERS MONDAY PRODUCING SOUTHWEST WINDS OF 15 TO 25 KNOTS AND 4 TO 7 FOOT SEAS OVER THE CENTRAL WATERS MONDAY AFTERNOON INTO TUESDAY MORNING. AMZ152-154-156-042000- /O.NEW.KMHX.SC.Y.0064.170605T1600Z-170606T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 357 AM EDT SUN JUN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
630 WHUS72 KMHX 041906 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 306 PM EDT SUN JUN 4 2017 ...SMALL CRAFT ADVISORY CONDITIONS ACROSS THE CENTRAL AND SOUTHERN WATERS MONDAY AFTERNOON INTO EARLY TUESDAY MORNING... .A COLD FRONT WILL APPROACH THE NORTH CAROLINA WATERS MONDAY PRODUCING SOUTHWEST WINDS OF 15 TO 25 KNOTS MONDAY AFTERNOON THROUGH MONDAY EVENING. SEAS WILL BUILD TO 5 TO 8 FEET HIGHEST OUTER WATERS LATE MONDAY AND MONDAY EVENING. AMZ135-050915- /O.EXB.KMHX.SC.Y.0064.170605T1800Z-170606T0500Z/ PAMLICO SOUND- 306 PM EDT SUN JUN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 1 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM MONDAY TO 1 AM EDT TUESDAY. * WINDS...SOUTHWEST 15 TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-050915- /O.EXB.KMHX.SC.Y.0064.170605T1800Z-170606T1200Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 306 PM EDT SUN JUN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT TUESDAY. * WINDS...SOUTHWEST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-156-050915- /O.CON.KMHX.SC.Y.0064.170605T1600Z-170606T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 306 PM EDT SUN JUN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHUS72 KMHX 050737 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 337 AM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY CONDITIONS ACROSS THE CENTRAL AND SOUTHERN WATERS THIS AFTERNOON INTO TUESDAY MORNING... .A COLD FRONT WILL APPROACH THE NORTH CAROLINA WATERS MONDAY PRODUCING SOUTHWEST WINDS OF 15 TO 25 KNOTS THIS AFTERNOON THROUGH THIS EVENING. SEAS WILL BUILD TO 5 TO 8 FEET HIGHEST OUTER WATERS LATE TODAY AND THIS EVENING. AMZ135-052000- /O.EXT.KMHX.SC.Y.0064.170605T1800Z-170606T0900Z/ PAMLICO SOUND- 337 AM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-156-052000- /O.EXT.KMHX.SC.Y.0064.170605T1600Z-170606T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 337 AM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-052000- /O.EXT.KMHX.SC.Y.0064.170605T1800Z-170606T1500Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 337 AM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
814 WHUS72 KMHX 051916 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 PM EDT MON JUN 5 2017 ...GUSTY WINDS AND LARGE WAVES THROUGH TUESDAY... .GUSTY SOUTHWEST WINDS EXPECTED THROUGH THIS EVENING, WITH LARGE WAVES THROUGH TUESDAY ACROSS THE WATERS SOUTH OF OREGON INLET. AMZ130-131-060200- /O.EXB.KMHX.SC.Y.0064.000000T0000Z-170606T0200Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 316 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-060830- /O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T0900Z/ PAMLICO SOUND- 316 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-156-060830- /O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 316 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-060830- /O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T1500Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 316 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
725 WHUS72 KMHX 060217 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1017 PM EDT MON JUN 5 2017 ...GUSTY WINDS AND LARGE WAVES THROUGH TUESDAY... .GUSTY SOUTHWEST WINDS EXPECTED THROUGH THIS EVENING, WITH LARGE WAVES THROUGH TUESDAY ACROSS THE WATERS SOUTH OF OREGON INLET. AMZ130-131-060330- /O.EXP.KMHX.SC.Y.0064.000000T0000Z-170606T0200Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 1017 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW 25 KNOTS SO THE ADVISORY WAS ALLOWED TO EXPIRE. $$ AMZ152-156-061200- /O.EXT.KMHX.SC.Y.0064.000000T0000Z-170606T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1017 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-061100- /O.EXT.KMHX.SC.Y.0064.000000T0000Z-170606T1100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1017 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-060900- /O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T0900Z/ PAMLICO SOUND- 1017 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-061430- /O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T1500Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1017 PM EDT MON JUN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
039 WHUS72 KMHX 060758 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 AM EDT TUE JUN 6 2017 ...GUSTY WINDS AND ROUGH SEAS WILL SUBSIDE THIS MORNING, BUT RETURN ON WEDNESDAY... .GUSTY WEST WINDS AND ELEVATED SEAS WILL SUBSIDE BY MID-MORNING TODAY. ANOTHER AREA OF LOW PRESSURE WILL MOVE UP THE COAST WEDNESDAY WITH A RETURN OF GUSTY WINDS AND ROUGH SEAS. AMZ135-060900- /O.CAN.KMHX.SC.Y.0064.000000T0000Z-170606T0900Z/ PAMLICO SOUND- 358 AM EDT TUE JUN 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ150-061500- /O.NEW.KMHX.SC.Y.0065.170607T2000Z-170609T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 358 AM EDT TUE JUN 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 2 PM EDT FRIDAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-156-061300- /O.EXT.KMHX.SC.Y.0064.000000T0000Z-170606T1300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 358 AM EDT TUE JUN 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-061300- /O.EXT.KMHX.SC.Y.0064.000000T0000Z-170606T1300Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 358 AM EDT TUE JUN 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-061500- /O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T1500Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 358 AM EDT TUE JUN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 12:30 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 12:30 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1230 AM EDT Sun Jun 4 2017 .SYNOPSIS... A weak front will approach from the north tonight and return north Sunday. A stronger cold front will approach from the west Monday, and move through the area Tuesday with dry high pressure building in through mid week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 945 AM Sunday...Very diffuse surface pressure pattern across eastern NC tonight with an apparent weak west to east front across the northern portion of the area. This feature is forecast to drift south across the area tonight then lift to the north on Sunday. No significant weather is expected with this system overnight. Mid clouds continue to drift across the area late this evening and are expected to dissipate late tonight. Resulting radiational cooling could lead to the development of patchy fog similar to last night. No change to min temps with readings from 63-65 inland to lower 70s coast. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM MONDAY/... As of 300 PM Saturday...upper flow will become more zonal and result in deeper moisture returning from W-SW along with more short wave energy. Dew points expected to increase to low-mid 60s inland with increasing S-SW low level flow. Models continue to indicate some isolated convective activity possible for coastal plains during afternoon and continued 20% POP there. Max temps again near 90 inland to low-mid 80s coast. && .LONG TERM /MONDAY THROUGH SUNDAY/... As of 315 PM Saturday...A slowly moving cold front will bring a period of cooler and unsettled weather Monday and Tuesday. Behind the front, below normal temperatures are likely through Friday, then a return to widely scattered showers and thunderstorms for Saturday. Sunday night-Monday...High pressure offshore with a front moving through the Ohio River Valley will yield moist, southerly flow across Eastern NC, and may result in some late night/early Monday morning showers and thunderstorms across the area. Southwest flow increases Monday ahead of the approaching cold front. Scattered showers and thunderstorms are possible in the morning, becoming more widespread later in the day. Forecast soundings indicate MUCAPE values of 2000-2500 J/kg and 0-6 km wind shear 30-35 knots, indicating strong to severe storms will be possible, but depends on how much insolation is observed over the area. Wind shear increases Monday night ahead of an upper level trough, and could yield strong thunderstorms in a high-shear/low-CAPE scenario. High temps Monday will reach the low to mid 80s, again depending on cloud cover. Tuesday-Tuesday night...Rain chances slowly diminish over the area Tuesday morning. The exception being the southern NC coast where the front may linger through much of the day. Models begin to diverge at this point. The 12Z ECMWF has the front through Eastern NC sooner than the GFS, but stalls it closer to coast. The GFS slows the frontal passage, but has the front moving south all the way to Florida. Being that it is the beginning of meteorological summer, there is some concern that models will trend towards a solution where the front stalls further to the north, and closer to the NC coast. Will maintain chance PoPs along the coast for most of Tuesday. Another area of concern is the tropical moisture associated with the remnants of Tropical Storm Beatriz which has crossed over from Pacific into the Gulf of Mexico. The latest ECMWF takes this moisture and pulls it NE along the stalled front, redeveloping a low pressure system off the east coast of Florida and taking it a few hundred miles south of the NC coast. Will continue to monitor this feature. High temps Tuesday will be cooler, generally in the upper 70s and low 80s. Lows Tuesday night will be in the low 60s inland to upper 60s along the coast. Wednesday through Friday...Upper level trough will swing through the region during this time frame. Wednesday should be a dry day. Guidance on Thursday is interesting as a 2nd area of low pressure is progged by the ECMWF to form along the stalled front south of the area, and again move northeast a few hundred miles of the NC/SC coast during the day. A strong vortmax will rotate around the base of a strong upper trough Thursday, coincident with peak insolation, so will introduce slight chance PoPs for possible scattered showers and thunderstorms on Thursday. The upper trough lifts northeast into the Northern Atlantic Ocean on Friday with weak zonal flow aloft while a surface ridge crosses through the region and off the coast by the afternoon. Will maintained dry forecast for Friday. High temps will be below normal, ranging from the mid 70s to low 80s. Low temps will range from near 60 inland to low 70s along the coast. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... Short Term /through Sunday night/... As of 730 AM Sunday...Main concern is the potential for shallow/patchy fog and MVFR to IFR conditions similar to what occurred last night. Signals in the HRRR/SREF/NARRE guidance and NAM BUFKIT forecast soundings were not that strong but last nights NCAR IFR forecast and persistence suggest a small window exists for this to occur especially once current patchy mid clouds dissipate late /0900Z-1130Z/. VFR conditions should return quickly after 12Z Sunday due to the shallow nature of the fog. As has been the case the past 2 days, isolated diurnal-sea breeze convection will be possible this afternoon but coverage is expected to sparse at best. More widespread sub VFR conditions in ceilings will be possible after midnight Sunday night as more significant moisture advects into region ahead of the next major frontal system. Long Term /Sunday night through Thursday/... As of 320 PM Saturday...Scattered thunderstorms are possible Sunday night, with brief sub-VFR conditions. More widespread and long term sub-VFR conditions are likely Monday through Tuesday morning as a cold front brings showers and thunderstorms to the region. VFR conditions should return Tuesday night through Thursday. && .MARINE... Short Term /Through Sunday/... As of 945 AM Sunday...West winds continue over the waters around 10 kts, with a few gusts around 15 kts off Cape Hatteras up through Oregon Inlet. W winds are expected to persist across the waters tonight becoming southerly Sunday with high pressure offshore and inland troughing. Wind speeds are expected to diminish late tonight into Sunday morning and increase again Sunday afternoon. Seas generally remaining 2-3 feet. Long Term /Sunday night through Thursday/... As of 325 PM Saturday...SW winds will increase Sunday night into Monday, from 10-15 knots Sunday night to 15-25 knots on Monday, peaking Monday afternoon at 20-25 knots for the central and southern waters. Winds will shift to the NW around 10-15 knots early Tuesday morning as a cold front crosses the coastal waters. Winds will become more northerly but remain around 10 knots through Wednesday. Seas will build to 5-8 feet by Monday evening. Seas will subside to 2-4 feet by late Tuesday, and remain steady through Wednesday. Small Craft Advisories will be needed for Monday through Tuesday morning. NWPS/SWAN and Wavewatch are in close agreement for the short term, with Wavewatch guidance appearing reasonable for the extended period. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JME/JBM NEAR TERM...JME/JBM/EH SHORT TERM...JBM LONG TERM...DAG AVIATION...DAG/JME MARINE...DAG/JME/JBM/EH
Hazardous weather outlook, Jun 3, 8:11 PM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 811 PM EDT Sat Jun 3 2017 NCZ029-044>047-079>081-090>095-098-103-104-050015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 811 PM EDT Sat Jun 3 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.